ReviewMedicine2025
Type II heparin-induced thrombocytopenia in a maintenance hemodialysis patient: A case report and literature review.
Review in Medicine, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
rationaleHeparin-induced thrombocytopenia (HIT) is a rare but severe immunologically mediated drug reaction characterized by a significant decrease in platelet count following exposure to heparin, accompanied by hypercoagulability or thrombosis. Severe cases can present as acute allergic reactions, which can be life-threatening. We report a rare case of type II HIT in a hemodialysis patient, initially presenting with arteriovenous fistula thrombosis, and review the literature to share strategies for early recognition and management. PATIENT CONCERNS: We present a case involving a 69-year-old female patient who experienced significant thrombocytopenia, thrombosis of an arteriovenous fistula, and an acute hypersensitive reaction after being exposed to low molecular weight heparin during the initiation of dialysis. DIAGNOSES: She scored 8 points on the 4T scoring system, and her HIT immunoglobulin G-specific antibody test returned positive, confirming a diagnosis of HIT.
interventionsAll heparin-based anticoagulants were discontinued, and argatroban was introduced as a substitute. OUTCOMES: The patient's platelet count recovered to near baseline levels within approximately 1 week after stopping heparin, and no further symptoms related to acute systemic reactions occurred. The patient was eventually transitioned to novel oral anticoagulants and then discontinued argatroban. Her dialysis has been proceeding smoothly so far, and there have been no further occurrences of arteriovenous fistula thrombosis. LESSONS: Our experience emphasizes the importance of closely monitoring clinical manifestations and platelet count changes during the first 1 to 2 weeks following the initiation of dialysis. If there is a significant drop in platelet count, it is crucial to consider the possibility of HIT in conjunction with the patient's medical history and clinical presentation. In addition, hemodialysis can be safely performed using only oral rivaroxaban.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.